Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Is there any relation between use of hair conditioner which contain estrogen or like ingredients will cause dark spots or freckles on neck?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Have you heard of a correlation between use of leave in hair conditioners with estrogen or estrogen mimicking ingredients on a child with shoulder length or long hair, and the appearance of ages spots or dark spots or freckles only on the neck of the child?
Posted Sun, 22 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 12 hours later

Thanks for your query.

I could not understand your query completely. Let me explain what I could make out?

You want to know that -Is there any relation between use of hair conditioner which contain estrogen or like ingredients will cause dark spots or freckles. Correct me if I am wrong.

Freckles are idiopathic/genetic most of time, appear as brown, light black color spots.
Its because of increase in melanin production, they mainly appear on sun exposed sites.

As such there is no correlation between use of hair conditioner and causation of freckles. But any cosmetic/skin and hair care product is not free from side effects.

Some of chemicals in such products become active on exposure to sunlight which may cause some contact dermatitis, photo pigmentation etc. Any such cosmetic should be patch tested and more over photo patch tested before its use.

I hope your query is answered. If you have no more query in followup, then please accept my reply.

With Regards.
Dr Rohit Batra

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor